Alert archive / Nevada / Wind Advisories in 2009
Wind Advisory 5, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Mar 22, 2009, 3:21 AM PDT. It took effect at Mar 22, 2009, 1:00 PM PDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Mar 22, 2009, 3:21 AM PDT (10:21 UTC)
- In effect from
- Mar 22, 2009, 1:00 PM PDT
- Expired
- Mar 22, 2009, 7:48 PM PDT
- In force
- 7 hr
- Issued by
- NWS Elko, NV
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KLKN 221021 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 321 AM PDT SUN MAR 22 2009 NVZ013-230300- /O.NEW.KLKN.WI.Y.0005.090322T2000Z-090323T0300Z/ NORTHERN NYE COUNTY- INCLUDING THE CITY OF...TONOPAH 321 AM PDT SUN MAR 22 2009 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING. WINDS WILL BECOME NORTHWESTERLY EARLY THIS AFTERNOON...WITH SUSTAINED WIND SPEEDS INCREASING TO 25 TO 35 MPH ALONG WITH GUSTS OF 40 TO 50 MPH. WINDS WILL REMAIN NORTHWESTERLY OVERNIGHT...HOWEVER THE ADVISORY LEVEL WINDS ARE EXPECTED TO DIMINISH A COUPLE HOURS AFTER SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ROOD
2 follow-up statements
000 WWUS75 KLKN 222155 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 255 PM PDT SUN MAR 22 2009 NVZ013-230700- /O.EXT.KLKN.WI.Y.0005.000000T0000Z-090323T0700Z/ NORTHERN NYE COUNTY- INCLUDING THE CITY OF...TONOPAH 255 PM PDT SUN MAR 22 2009 ...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... THE WIND ADVISORY FOR NORTHERN NYE COUNTY HAS BEEN EXTENDED UNTIL MIDNIGHT PDT TONIGHT. SUSTAINED NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH WILL CONTINUE THROUGH THIS AFTERNOON AROUND TONOPAH. ALTHOUGH THE STRONGER GUSTS WILL DIMINISH LATE THIS EVENING...WINDS WILL REMAIN SUSTAINED AROUND 30 MPH OVERNIGHT...BEFORE DIMINISHING AROUND MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
000 WWUS75 KLKN 230248 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 748 PM PDT SUN MAR 22 2009 NVZ013-230400- /O.CAN.KLKN.WI.Y.0005.000000T0000Z-090323T0700Z/ NORTHERN NYE COUNTY- INCLUDING THE CITY OF...TONOPAH 748 PM PDT SUN MAR 22 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE WIND ADVISORY FOR NORTHERN NYE COUNTY. BREEZY NORTHWESTERLY WINDS ARE EXPECTED TO CONTINUE THROUGH THE EVENING HOURS ACROSS MUCH OF NORTHERN NYE COUNTY...HOWEVER SUSTAINED WINDS ARE EXPECTED TO REMAIN BELOW 30 MPH WITH GUSTS STAYING BELOW 45 MPH. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Mar 22, 12:58 AM PDT, 2 hours 23 minutes earlier.
Area forecast discussion, Mar 22, 12:58 AM PDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 1258 AM PDT SUN MAR 22 2009 .SYNOPSIS...RAIN SHOWERS EARLY THIS MORNING WILL GIVE WAY TO COOLER WEATHER AND SNOW SHOWERS ACROSS MUCH OF NEVADA. SIGNIFICANT SNOWFALL WILL BE POSSIBLE IN THE HIGHER ELEVATIONS OF NORTHEASTERN NEVADA THROUGH THIS AFTERNOON...WITH 1 TO 3 INCHES OF SNOW POSSIBLE IN SOME OF THE VALLEY LOCATIONS. BREEZY TO LOCALLY WINDY CONDITIONS ARE EXPECTED ACROSS PORTIONS OF THE GREAT BASIN THIS AFTERNOON AND EVENING...WITH A DRYING TREND EARLY NEXT WEEK. && .SHORT TERM...TODAY THROUGH TUESDAY...BASE OF TROUGH APPROACHING THE GREAT BASIN IS CURRENTLY CENTERED ALONG THE WEST COAST WITH DIVERGENT SOUTHWESTERLY FLOW ALOFT OVER THE CWA. A COLD FRONT CURRENTLY MOVING THROUGH WHITE PINE COUNTY IS TRIGGERING SCATTERED THUNDERSTORMS...WITH SPOTTERS REPORTING PEA SIZED HAIL AND GUSTY OUTFLOW WINDS. THIS FRONT WILL EXIT INTO UTAH LATE TONIGHT. ISOLATED SHOWERS ARE ALSO POPPING UP OVER PORTIONS OF WESTERN NEVADA AT THIS TIME. WITH LITTLE BREAK BETWEEN EVENTS...A SECOND ROUND OF SHOWER ACTIVITY WILL BEGIN OVER NORTH-CENTRAL AND CENTRAL NEVADA EARLY THIS MORNING...AND SPREAD INTO EASTERN NEVADA LATER THIS MORNING. SNOW LEVELS WILL BE LOWER WITH THIS SECOND SYSTEM...DROPPING TO VALLEY FLOORS. MODELS CONTINUE TO SHOW AROUND 3/10THS OF AN INCH OF QPF TO MUCH OF CENTRAL AND EASTERN NEVADA TODAY. ALTHOUGH SNOW LEVELS WILL BE LOWERING TO VALLEY FLOORS THIS MORNING...SNOW ACCUMULATIONS TO MOST VALLEY AREAS SHOULD BE LIMITED TO THE 1-3 INCH RANGE DUE IN PART TO WARM SURFACES...ALONG WITH THE INITIAL PRECIPITATION BEING EITHER RAIN OR A RAIN AND SNOW MIX. LOW ELEVATION AREAS NEAR THE WESTERN OR NORTHERN SLOPES OF HIGHER TERRAIN COULD RECEIVE HIGHER SNOWFALL AMOUNTS HOWEVER. TERRAIN ABOVE 6000 FEET IN ELEVATION COULD RECEIVE 3-7 INCHES OF SNOW WITH THIS SYSTEM. WILL KEEP THE CURRENT WINTER WEATHER ADVISORIES IN EFFECT. HEAVIEST SHOWER ACTIVITY SHOULD DIMINISH BY SUNSET AS THE INSTABILITY DIMINISHES...HOWEVER SOME SHOWER ACTIVITY IS EXPECTED TO CONTINUE ACROSS MUCH OF THE CENTRAL HIGHLANDS AND NORTHERN MOUNTAINS THROUGH THE EVENING HOURS...DIMINISHING THROUGH MONDAY MORNING. THE OTHER MAIN CONCERN IN THE SHORT-TERM WILL BE WINDS ACROSS THE REGION TODAY. AS TODAYS FRONT PUSHES EAST INTO UTAH THIS AFTERNOON AND EVENING...NORTHWESTERLY WINDS WILL INCREASE OVER THE CWA. THE AREAS OF GREATEST CONCERN ARE...THE WESTERN HALF OF NORTHERN NYE COUNTY THIS AFTERNOON AND EVENING AS STRONG WINDS ALOFT ASSOCIATED WITH THE BACK SIDE OF THE UPPER LEVEL JET MIX DOWN TO THE SURFACE AND COMBINE WITH A MODERATE SURFACE GRADIENT...AND THE LEE SIDES OF HIGHER TERRAIN DUE TO DOWNSLOPE WINDS...INCLUDING THE WENDOVER AREA WHERE CHANNELING OF NW WINDS IS COMMON...THROUGH THE EVENING AND INTO THE LATE NIGHT HOURS. WILL ISSUE A WIND ADVISORY FOR NORTHERN NYE COUNTY IN EFFECT FROM 1 PM THROUGH 8 PM TODAY. WILL HAVE TO MONITOR UPCOMING GUIDANCE AND RE-EVALUATE THE POSSIBLE NEED FOR A WIND ADVISORY ACROSS NE NEVADA THIS EVENING INTO EARLY MONDAY DUE TO DOWNSLOPE AND CHANNELING WINDS. MUCH QUIETER WEATHER MONDAY AND TUESDAY AS HIGH PRESSURE BUILD OVER THE EASTERN PACIFIC...ALLOWING A DRIER NORTHWESTERLY FLOW TO DOMINATE ACROSS THE GREAT BASIN. COULD SEE A FEW SHOWERS ACROSS THE MTS OF NORTHERN NEVADA TUESDAY. .LONG TERM...TUESDAY NIGHT THROUGH SATURDAY...GOOD GENERAL AGREEMENT BETWEEN THE LONG RANGE MODELS THROUGH SATURDAY. HOWEVER THERE IS STILL STRONG UNCERTAINTY ON THE AMOUNT OF ENERGY TO MOVE INTO THE REGION. SHORT WAVE RIDGING WILL HOLD THROUGH TUESDAY NIGHT...FOLLOWED BY AN EXTENDED PERIOD OF TROUGHING. THE GFS MODEL IS SHOWING A SLOW-PROGRESSIVE TROUGH THAT RE-POSITIONS OVER THE FOUR CORNERS AREA OF THE COUNTRY BY FRIDAY MORNING LEAVING BEHIND A BUILDING RIDGE OVER THE FORECAST AREA. THE ECMWF ADVANCES THE TROUGH AT NEARLY THE SAME PACE BUT SEEMS TO BE 6+ HRS AHEAD OF THE GFS SOLUTION. THE DGEX IS VERY SIMILAR TO THE ECMWF THROUGH WEDNESDAY..THEN SHOWS A MARKEDLY DIFFERENT SOLUTION. INSTEAD OF A PROGRESSIVE TROUGH...THIS MODEL CARVES OUT A DEEPER LOW WITH MULTIPLE WAVES DIVING SOUTH THROUGH THE BASE OF THE FEATURE. THE SOLUTION GIVEN IS FOR THE MEAN TROUGH TO KICK EAST BEGINNING FRIDAY NIGHT. THE DGEX SOLUTION IS LOOKING SUSPICIOUS ATTM SINCE IT CATCHES UP WITH THE GFS AND ECMWF BY SATURDAY...PROPOSING THE MEAN TROUGH PLACEMENT OUT OVER THE CENTRAL PART OF THE COUNTRY. ANTICIPATING PRECIPITATION IN THIS SET-UP WILL BE DIFFICULT. HOWEVER WILL PUT MAIN EMPHASIS ON THE WEDNESDAY SYSTEM WITH THE BEST CONSISTENCY/ CONFIDENCE RUN-TO-RUN. GFS SHOWS A STRONG COLD FRONT PUSHING INTO THE GREAT BASIN WEDNESDAY AFTERNOON AND EVENING WITH 700MB TEMPS LOWERING TO -16C...ALONG WITH A BAND OF SNOW PUSHING SOUTH AS FAR AS EAST CENTRAL NEVADA. QPF VALUES ARE INDICATING MOUNTAIN SNOWFALL IN EXCESS OF 6 INCHES FOR JARBIDGE AND RUBY MOUNTAINS AS WELL AS THE HIGHER TERRAIN OF CENTRAL NEVADA. WILL ENHANCE POPS FOR THIS PROPOSED EVENT. OTHERWISE SEE ONLY MINOR ADJUSTMENTS TO BE MADE. && .AVIATION...STRONG SOUTHERLY WINDS ARE EXPECTED ACROSS CNTRL NV AGAIN TODAY AS A STRONG TROUGH OF LOW PRESSURE MOVES THROUGH THE GREAT BASIN. AFTERNOON WIND GUSTS BETWEEN 35 TO 45 MPH ARE EXPECTED THROUGH EARLY SUNDAY EVENING AND LOCALLY HIGHER GUSTS ARE POSSIBLE. LIGHTER WINDS ARE EXPECTED FURTHER NORTH WITH WIND GUSTS GENERALLY REACHING INTO THE 30S. KTPH APPEARS TO BE THE TAF SITE MOST SUSCEPTIBLE TO THE STRONG WINDS. SHOWERS WILL BE MAINLY EAST OF KWMC...AND THUNDERSTORMS SHOULD MAINLY BE CONFINED SOUTH OF HIGHWAY 50 IN CENTRAL NEVADA AGAIN TODAY. RAIN OR SNOW SHOWERS MAY BECOME LOCALLY HEAVY AT TIMES WITH BRIEF EPISODES OF SMALL HAIL AND VISIBILITY COULD BE REDUCED TO 3 MILES OR LESS IN CONVECTIVE CELLS. && .LKN WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY FROM 6 AM TO 6 PM PDT TODAY FOR NVZ032-033. WINTER WEATHER ADVISORY FROM 6 AM TO 8 PM PDT TODAY FOR NVZ035-037. WINTER WEATHER ADVISORY UNTIL 6 PM PDT TODAY FOR NVZ034. WIND ADVISORY FROM 1PM PDT TO 8 PM PDT TODAY FOR NVZ013. && 96/92/92
Hazardous weather outlook, Mar 21, 4:08 AM PDT, 23 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 408 AM PDT SAT MAR 21 2009 NVZ013-030>037-221200- NORTHERN NYE COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE- WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- 408 AM PDT SAT MAR 21 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NEVADA...NORTH CENTRAL NEVADA...NORTHEAST NEVADA...NORTHWEST NEVADA AND SOUTH CENTRAL NEVADA. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS WILL MOVE INTO NORTHWESTERN AND CENTRAL NEVADA TODAY. WINDS ACROSS EAST-CENTRAL NEVADA WILL BE SOUTHERLY TODAY AND INCREASE TO 20-30 MPH WITH GUSTS TO 45-55 MPH THROUGH THE EARLY EVENING HOURS. A WIND ADVISORY IS IN EFFECT FOR NORTHERN NYE AND WHITE PINE COUNTIES FROM NOON TO 8PM PST THIS EVENING. COLD AIR WILL MOVE INTO THE REGION AFTER MIDNIGHT TONIGHT...WITH SHOWERS TRANSITIONING FROM RAIN TO SNOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SNOW SHOWERS WILL CONTINUE ACROSS THE REGION SUNDAY. VALLEY LOCATIONS ACROSS NORTHERN NEVADA SHOULD RECEIVE LESS THAN TWO INCHES OF SNOW...HOWEVER CENTRAL NEVADA VALLEY LOCATIONS COULD SEE 1-3 INCHES OF SNOW...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. GENERALLY DRY CONDITIONS ARE EXPECTED ACROSS THE REGION EARLY NEXT WEEK...HOWEVER INCREASING CLOUDS AND THE THREAT OF SHOWERS WILL RETURN BY MIDWEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE. ROOD
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.